I was instructed to take metronidazole oral for BV twice daily for 10days. Around the second day I started noticing a white mucous-like discharge in the toilet (not cottage cheese like). I'm currently on day 6 and when I go to the restroom in the morning, I can usually push out a small amount of discharge (kind of like a menstrual blood clot but not as much). I was wondering if this is an effect of the medicine fighting the infection. There's no odor, itchiness, or cottage cheese like discharge.
Does Metronidazole Cause White Discharge?
Question posted by SunshineBlueSkies on 30 Dec 2015
Last updated on 6 March 2016 by suzanne66
Sounds more likely to be a symptom of BV (Bacterial Vaginosis) than an effect from the metronidazole.
Up to half of women diagnosed with bacterial vaginosis do not have any symptoms at all. In others, it causes an unpleasant "fishy" vaginal odor and / or a yellow or white vaginal discharge. The discharge seen in bacterial vaginosis tends to be thinner than the "cheesy," thick discharge seen in vaginal yeast (Candida) infections.
don't push out anything. the longer the medication stays, the better and longer it works. it sounds like everything is on task.
- Metronidazole uses and safety info
- Metronidazole information for Healthcare Professionals (includes dosage details)
- Side effects of Metronidazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.